MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR FIXED SELF DRILLING SCREW 4X16MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

STRYKER SPINE-US AVIATOR FIXED SELF DRILLING SCREW 4X16MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 48844016
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Physician reported that the self-tapping screw appeared to have backed out via post op images.During exploratory revision surgery, it was noted that the locking wing of the plate on the same level as the backed-out screw, fractured.The backed-out screw was also noted to have fractured.The physician confirmed all the broken pieces were retrieved.The patients wound was inspected with blue die by an ent surgeon who confirmed there were no holes in the esophagus.Retrieval of the broken pieces was completed successfully with no adverse consequences.The locking wing would have been forced from its position and either deformed or fractured as the screw backed-out.This record represents the backed-out screw.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Product, complaint , and manufacturing history reviews could not be performed as a valid lot number was not provided and could not be obtained since the device was not returned.It was confirmed via x-ray that one aviator fixed self drilling screw migrated leading to a revision surgery for removal.Potential root caused based on the risk file: improper plate sizing or contouring; excessive post-op activity by patient (not recommended by surgeon); patient does not follow surgeon instructions; patient over exerts.If the explanted screw and locking bar fragment become available for examination, this investigation will be reopened and updated.
 
Event or Problem Description

Brand Name
AVIATOR FIXED SELF DRILLING SCREW 4X16MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8732909
Report Number0009617544-2019-00082
Device Sequence Number11406256
Product Code KWQ
UDI-Device Identifier07613252254713
UDI-Public07613252254713
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48844016
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR